Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jun 22, 2021, 9:40 PM MDT for Jefferson County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 9:40 PM MDT (03:40 UTC)
- Expired
- Jun 22, 2021, 10:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Pocatello, ID
County Jefferson County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.7 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 3069 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
699
WWUS85 KPIH 230340
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
940 PM MDT Tue Jun 22 2021
IDZ051>055-067>069-230430-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Shoshone/Lava Beds ID-Lost River Range ID-
Beaverhead/Lemhi Highlands ID-Lower Snake River Plain ID-
Lost River Valleys ID-
940 PM MDT Tue Jun 22 2021
...ISOLATED SHOWERS AND THUNDERSTORMS OVER THE ARCO DESERT AND IDAHO
NATIONAL LABORATORY PRODUCING STRONG WIND GUSTS AS THEY TRACK
NORTHEAST INTO THE MUD LAKE REGION THROUGH 1030 PM MDT...
At 936 PM MDT, National Weather Service Doppler radar and surface
weather stations were tracking several isolated showers and
thunderstorms over the Arco Desert and Idaho National
Laboratory, moving northeast at 25 MPH.
These storms will produce very little rain, but wind gusts of 45 to
55 MPH have been recorded and will remain possible as they track
northeast toward the Mud Lake region through 1030 PM.
Locations impacted include...
Terreton, Menan, Roberts, Lewisville, Mud Lake, Hamer, Atomic City,
Central Inl, Taber, Southeast Inl, Southwest Inl, Northwest Inl,
Monteview, East Butte, Big Southern Butte, Sage Junction, Kettle
Butte and Howe.
LAT...LON 4319 11297 4355 11318 4387 11297 4412 11256
4408 11208 4381 11189 4342 11224
TIME...MOT...LOC 0336Z 237DEG 23KT 4360 11268
$$
KSmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:22 PM MDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jun 22, 3:22 PM MDT, 6 hours 18 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 322 PM MDT Tue Jun 22 2021 .SHORT TERM...Tonight through Thursday night. Heat Advisory continues for the Magic Valley zones through the evening. Shortwave and boundary lifting north through the Central Mountains already beginning to fire convection. We expect this activity to continue through the evening, shifting north into MSO CWA but also spreading east along the Divide toward Island Park. Another concern for the evening is outflow from thunderstorm development over Eastern Oregon/Western Idaho later today. Long- lived outflow expected to reach Eastern Magic Valley mid-evening, with potential significant uptick in wind speeds and gusts. This activity should decrease after midnight. Expect additional thunderstorm development during the day Wednesday, mainly over southern/eastern higher elevations. Coverage better, but as with storms today, most activity expected to be dry though HREF CAM spread indicates a few storms could produce more than a tenth of QPF tomorrow. Upper trough shifts east through Thursday, with any lingering convection generally again over eastern/southern highlands. PWAT looks more impressive Thursday, so there are better expectations for wetting rains, along with strong gusty outflows. Showers should linger along the Wyoming border/eastern highlands through the night Thursday night. DMH .LONG TERM...Friday through Tuesday. Starting out Friday, there may be enough instability/moisture from the trof dropping south through MT and WY to stir up some convective activity along the Wyoming border. Once this passes, the high off the Pac NW coast will drift slowly southeast until it's right over ID. Heights will rise through the period. There is little chance of precipitation as the high builds into the area, despite the deterministic GFS trying to generate some diurnal convection early next week. Temperatures will flirt with all time records by Monday and Tuesday. Models have been showing this for days, boosting confidence that heat advisories will be needed, or, more likely, excessive heat watches/warnings. Unfortunately, this pattern looks slow to break, resulting in these conditions continuing for days beyond the end of the extended forecast period. Crawford && .AVIATION...Conditions VFR through the forecast period. with mid- level clouds clearing out of the central mountains conditions are destabilizing. CAMS show scattered convection, which will probably be farther north than SUN, but have left the inherited VCSH in the TAF to communicate the potential for activity there. More activity is expected tomorrow, but farther south. This won't develop until after the TAF ends tomorrow, but may need to be considered at BYI in the 00Z TAF issuance. Crawford && .FIRE WEATHER...Convection continuing to develop across the central mountains this afternoon, spreading east along the Divide into the Targhee NF. Scattered coverage expected over the Salmon- Challis NF, especially the Breaks, becoming more isolated to the east. Wetting rains are not expected most storms, but a few may be more productive. Thunderstorm activity to the west should shove a strong outflow boundary toward the East Idaho fire area this evening, mainly affecting the Magic Valley area with a strong shift to the west for the evening. A few showers could linger past midnight, but otherwise expect a break in activity. Scattered thunderstorms redevelop during the day Wednesday, mainly south/east of the Snake Plain. Once again, isolated thunderstorms may develop as far north as the Targhee NF. Although a slight uptick in precipitation is expected, the thunderstorms should remain dry with gusty outflows. Given the increased coverage expected in the areas with critical fuels, a Fire Weather Watch has been issued. This activity should linger through Thursday night, and may continue through Friday along the Wyoming border. Elsewhere, expect a drying and slightly cooler trend through Thursday. After Friday, expect a strong dome of high pressure to center over or just northwest of the region. Very hot and dry conditions are currently expected for the weekend through mid- week. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM MDT this evening for IDZ051-055. Fire Weather Watch from Wednesday afternoon through Wednesday evening for IDZ413-427. &&
In the hours before
Special weather statement, Jun 22, 8:23 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Pocatello ID
823 PM MDT Tue Jun 22 2021
IDZ051>055-067>069-074-075-230345-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Shoshone/Lava Beds ID-Lost River Range ID-
Beaverhead/Lemhi Highlands ID-Wood River Foothills ID-
Big Lost Highlands/Copper Basin ID-Lower Snake River Plain ID-
Lost River Valleys ID-
823 PM MDT Tue Jun 22 2021
...ISOLATED SHOWERS AND THUNDERSTORMS PRODUCING STRONG GUSTY OUTFLOW
WINDS ACROSS THE CRATERS OF THE MOON...ARCO DESERT...AND MUD LAKE
REGIONS THROUGH 945 PM MDT...
At 820 PM MDT, National Weather Service Doppler radar and surface
weather stations were monitoring several very small and isolated
showers and thunderstorms across the Craters of the Moon, Arco
Desert, and Mud Lake regions tracking northeast. Several of these
phenomena are producing localized strong and gusty outflow winds.
While most locations will not see any rain and very little thunder
or lightning, wind gusts of 45 to 55 MPH will be possible across the
region from these showers and storms. Localized blowing dust will
also be possible.
Locations impacted include...
Arco, Dubois, Carey, Terreton, Menan, Roberts, Lewisville, Mud Lake,
Parker, Hamer, Atomic City, Egin, Southeast Inl, Southwest Inl,
Monteview, Plano, Craters Of The Moon, Central Inl, Taber and
Northwest Inl.
Please report wind damage or instances of very low visibility due to
blowing dust to the National Weather Service in Pocatello via phone,
email, or social media as soon as it is safe to do so.
LAT...LON 4334 11235 4302 11278 4278 11334 4322 11413
4358 11378 4386 11323 4445 11252 4415 11158
4380 11190
TIME...MOT...LOC 0215Z 180DEG 0KT 4307 11267
KSmithLocal storm report, Jun 22, 8:31 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
831 PM MDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 12 SE BUTTE CITY 43.50N 113.05W
06/22/2021 M57 MPH BUTTE ID MESONET
OUTFLOW FROM VERY SMALL CONVECTIVE
SHOWER/STORM. MESONET STATION RWM - INL
RADIOACTIVE WASTE MANAGEMENT.
&&
KSMITHLocal storm report, Jun 22, 8:32 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
832 PM MDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 20 ESE CRATERS OF MOON 43.29N 113.18W
06/22/2021 M57 MPH BUTTE ID MESONET
OUTFLOW FROM VERY SMALL CONVECTIVE
SHOWER/STORM. MESONET STATION BIG - COXS
WELL.
&&
KSMITHLocal storm report, Jun 22, 8:36 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
836 PM MDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 12 NW ATOMIC CITY 43.55N 113.01W
06/22/2021 M51 MPH BUTTE ID MESONET
OUTFLOW FROM VERY SMALL CONVECTIVE
SHOWER/STORM. MESONET STATION LOS - LOST
RIVER REST AREA.
&&
KSMITHLocal storm report, Jun 22, 9:29 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
929 PM MDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 6 NW ATOMIC CITY 43.51N 112.89W
06/22/2021 M57 MPH BUTTE ID DEPT OF HIGHWAYS
ITD RWIS STATION - PUZZLE.
&&
KSMITHSpecial weather statement, Jun 22, 9:40 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
940 PM MDT Tue Jun 22 2021
IDZ051>055-067>069-230430-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Shoshone/Lava Beds ID-Lost River Range ID-
Beaverhead/Lemhi Highlands ID-Lower Snake River Plain ID-
Lost River Valleys ID-
940 PM MDT Tue Jun 22 2021
...ISOLATED SHOWERS AND THUNDERSTORMS OVER THE ARCO DESERT AND IDAHO
NATIONAL LABORATORY PRODUCING STRONG WIND GUSTS AS THEY TRACK
NORTHEAST INTO THE MUD LAKE REGION THROUGH 1030 PM MDT...
At 936 PM MDT, National Weather Service Doppler radar and surface
weather stations were tracking several isolated showers and
thunderstorms over the Arco Desert and Idaho National
Laboratory, moving northeast at 25 MPH.
These storms will produce very little rain, but wind gusts of 45 to
55 MPH have been recorded and will remain possible as they track
northeast toward the Mud Lake region through 1030 PM.
Locations impacted include...
Terreton, Menan, Roberts, Lewisville, Mud Lake, Hamer, Atomic City,
Central Inl, Taber, Southeast Inl, Southwest Inl, Northwest Inl,
Monteview, East Butte, Big Southern Butte, Sage Junction, Kettle
Butte and Howe.
LAT...LON 4319 11297 4355 11318 4387 11297 4412 11256
4408 11208 4381 11189 4342 11224
TIME...MOT...LOC 0336Z 237DEG 23KT 4360 11268
KSmithThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:23 PM MDT | Special Weather Statement | PIH | Blaine, Butte, Clark, Jefferson | 82 min |
| Jun 23, 1:49 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bonneville, Caribou, Cassia, Franklin and 3 more | 17 hr |
| Jun 23, 3:30 PM MDT | Special Weather Statement | PIH | Butte | 45 min |
| Jun 23, 4:57 PM MDT | Special Weather Statement | PIH | Jefferson | 93 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.